Georgia, 2004

Damaging Wind and Heavy Rain in Georgia, June 7, 2004

June 7, 2004 · NWS FFC · 2 events in 2 counties and zones

1 heavy rain, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 7, 9:44 AM EST, 4 hours 46 minutes earlier.

Area forecast discussion, Jun 7, 9:44 AM EST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1044 AM EDT MON JUN 7 2004

.UPDATE...UPDATED FORECAST TO BETTER DEFINE THUNDER THREAT. WENT
WITH ISOLATED WORDING PER FFC 12Z SOUNDING AND INSTABILITY INDICES.
LATEST VIS SAT IMAGERY SHOWING CLOUDS HOLDING ACROSS MOST OF FORECAST
AREA LIMITING SURFACE HEATING.  FRONTAL BOUNDARY SOMEWHAT DEFINED IN
VIS IMAGERY ILLUSTRATING WEAK UPGLIDE FROM SOUTH GA THROUGH CENTRAL
AL INTO NORTHERN MS.  SOUTHWESTERLY 850 FLOW ADVECTING MOISTURE
NORTHEAST UP ALONG FRONTAL FEATURE SPREADING MOISTURE ACROSS NORTH
GA. ISOLATED THUNDER WILL BE MORE LIKELY THIS AFTERNOON AS WEAK
UPGLIDE MEETS SLIGHTLY MORE UNSTABLE AREA ABOVE 800 MB.  ALL IN
ALL...STAYED WITH ISOLATED THUNDER THROUGH THE AFTERNOON.  HARD TO
PINPOINT AS BETTER SURFACE HEATING OPPORTUNITIES WILL BE ACROSS SOUTH
WHERE BETTER LIFT ACROSS NORTH. HIGH TEMPS LOOK OK SO FAR.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA     82 68 84 69 / 70 30 40 20
ATHENS      86 67 85 66 / 70 30 50 20
GAINESVILLE 83 67 83 66 / 70 30 50 20
ROME        84 67 86 66 / 70 30 40 20
COLUMBUS    85 70 88 70 / 60 30 40 20
MACON       86 68 87 68 / 60 30 40 20
&&

.ATL WATCHES/WARNINGS/ADVISORIES...NONE.
&&

 39
Hazardous weather outlook, Jun 7, 4:46 AM EST, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
546 AM EDT MON JUN 7 2004

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071530-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
546 AM EDT MON JUN 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

...SCATTERED TO WIDESPREAD THUNDERSTORMS POSSIBLE TODAY AND
TONIGHT...

.SYNOPSIS...
A WEAK SURFACE BOUNDARY ACROSS CENTRAL GEORGIA WILL DISSIPATE THIS
MORNING. AN UPPER LEVEL DISTURBANCE OVER MISSISSIPPI AND ALABAMA
WILL MOVE INTO GEORGIA TODAY SPREADING RAIN AND THUNDERSTORMS ACROSS
THE STATE.

.PRIMARY HAZARD...
THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND
LIGHTNING.

.DISCUSSION...
CLOUDS FROM THE MID LEVEL DISTURBANCE WILL COVER NORTH AND CENTRAL
GEORGIA TODAY...AND THIS WILL LIMIT THE EFFECTS OF DAYTIME HEATING.
THERE WILL BE ENOUGH UPWARD VERTICAL MOTION ASSOCIATED WITH THE MID
LEVEL DISTURBANCE TO PRODUCE WIDESPREAD RAIN AND A FEW
THUNDERSTORMS. WITH THE LACK OF SIGNIFICANT DAYTIME HEATING AND LOW
FORECAST CAPES OF 1000 OR LESS...SEVERE THUNDERSTORMS ARE NOT
EXPECTED THROUGH TONIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

.DAY TWO THROUGH DAY SEVEN...TUESDAY THROUGH SUNDAY.
SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY IN THE
AFTERNOON AND EVENING.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

In the hours before

Special weather statement, Jun 7, 2:19 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
319 PM EDT MON JUN 7 2004

GAZ053-072000-
319 PM EDT MON JUN 7 2004

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND FREQUENT LIGHTNING
IN COWETA COUNTY UNTIL 400 PM EDT...

AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING LINE OF THUNDERSTORMS ALONG THE COWETA...HEARD COUNTY
LINE...EXTENDING FROM WEST OF SARGENT TO GRANTVILLE...MOVING SLOWLY
NORTHEAST AT 10 MPH. ANOTHER STRONG THUNDERSTORM WAS OCCURRING ACROSS
NORTH CENTRAL COWETA COUNTY BETWEEN SARGENT AND MADRAS. RADAR
ESTIMATES THAT RAINFALL OF 1 TO 2 INCHES MAY HAVE ALREADY FALLEN
ACROSS PORTIONS OF CENTRAL COWETA COUNTY. ADDITIONAL RAINFALL OF 1
TO 2 INCHES IS POSSIBLE DURING THE NEXT 45 MINUTES IN THESE SAME
AREAS. FREQUENT CLOUD-TO-GROUND LIGHTNING IS ALSO OCCURRING WITH
THIS ACTIVITY.

THIS ACTIVITY WILL AFFECT MUCH OF CENTRAL AND WESTERN COWETA COUNTY
DURING THE NEXT 45 MINUTES.

BE ALERT FOR AREAS OF HIGH WATER IN LOW LYING AND FLOOD PRONED
AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROAD. THE WATER DEPTH MAY BE TOO GREAT FOR YOU TO PROCEED SAFELY.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION
FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.

RAB

The radar

The Atlanta radar (KFFC), 18 km away, was scanning. The volume nearest the first event began at 23:22 UTC.

Open the radar archive at this moment

Event by event

1 heavy rain, 1 thunderstorm wind. Local standard time, as filed.

Heavy Rain, Coweta

When
June 7, 2:30 PM EST to 3:07 PM EST
Where
Coweta County, 1 mi E of Newnan
Reported by
GOVT OFFICIAL
Coordinates
33.354, -84.763 (the zone’s center; the record gives no point)

The Coweta county 911 center reported that heavy rain had resulted in street flooding across portions of the east side of Newnan.

Thunderstorm Wind, Newton

When
June 7, 6:20 PM EST
Where
Newton County, Covington
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
GOVT OFFICIAL
Coordinates
33.600, -83.867

The Newton county 911 center reported that a few trees were blown down.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410256, 5410205.